Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 37, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 19, 2021, 5:34 PM CDT for 5 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 5:34 PM CDT (22:34 UTC)
- Expired
- May 19, 2021, 7:56 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Faulkner County, AR, Grant County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 40 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
488
WGUS54 KLZK 192234
FFWLZK
ARC045-053-105-119-125-200230-
/O.NEW.KLZK.FF.W.0037.210519T2234Z-210520T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
534 PM CDT Wed May 19 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southwestern Faulkner County in central Arkansas...
Northwestern Grant County in central Arkansas...
Eastern Perry County in central Arkansas...
Northwestern Pulaski County in central Arkansas...
Central Saline County in central Arkansas...
* Until 930 PM CDT.
* At 528 PM CDT, Doppler radar indicated a band of showers and a few
thunderstorms extending from central into southern Arkansas from
Benton to just west of Warren to east of El Dorado. Along the
band, places in southern sections of the state picked up 2 to 3
inches of rain. Heavy downpours were building into central
sections of the state where excessive rain occurred the past few
nights. It will not take much additional rain to cause flash
flooding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Little Rock, Conway, Benton, West Little Rock, Maumelle, Bryant,
Sheridan, Perryville, Southwest Little Rock, Haskell, Shannon
Hills, Mayflower, Traskwood, Tull, Perry, Houston, Salem in Saline
County, Chenal Valley, Pinnacle Mountain State Park and Otter
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3507 9287 3508 9263 3510 9244 3432 9233
3434 9266 3440 9267 3440 9268 3447 9268
3447 9270
FLASH FLOOD...RADAR INDICATED
$$
462 follow-up statements
625
WGUS74 KLZK 200019
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
719 PM CDT Wed May 19 2021
ARC045-053-105-119-125-200230-
/O.CON.KLZK.FF.W.0037.000000T0000Z-210520T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Faulkner AR-Grant AR-Perry AR-Pulaski AR-Saline AR-
719 PM CDT Wed May 19 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS
EVENING FOR SOUTHWESTERN FAULKNER, NORTHWESTERN GRANT, EASTERN
PERRY, NORTHWESTERN PULASKI AND CENTRAL SALINE COUNTIES...
At 714 PM CDT, Doppler radar indicated showers becoming more
scattered in the warned area. Any thunderstorms were isolated. The
radar estimated one to two inches of rain in portions of southern
Saline and northern Grant Counties between Benton and Prattsville.
While downpours are becoming more hit and miss, if there is any
flash flooding, it will take some time for high water to runoff.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Little Rock, Conway, Benton, West Little Rock, Maumelle, Bryant,
Sheridan, Perryville, Southwest Little Rock, Haskell, Shannon
Hills, Mayflower, Traskwood, Tull, Perry, Houston, Salem in Saline
County, Chenal Valley, Pinnacle Mountain State Park and Otter
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3507 9287 3508 9263 3510 9244 3432 9233
3434 9266 3440 9267 3440 9268 3447 9268
3447 9270
FLASH FLOOD...RADAR INDICATED
$$
46228
WGUS74 KLZK 200056
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
756 PM CDT Wed May 19 2021
ARC045-053-105-119-125-200106-
/O.CAN.KLZK.FF.W.0037.000000T0000Z-210520T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Faulkner AR-Grant AR-Perry AR-Pulaski AR-Saline AR-
756 PM CDT Wed May 19 2021
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN FAULKNER,
NORTHWESTERN GRANT, EASTERN PERRY, NORTHWESTERN PULASKI AND CENTRAL
SALINE COUNTIES...
Rain has become more scattered this evening, and heavy rain is less
concentrated. While there may be hit and miss downpours, additional
flash flooding is not expected.
A Flash Flood Watch remains in effect until 700 PM CDT Thursday from
southwest into central Arkansas.
LAT...LON 3507 9287 3508 9263 3510 9244 3432 9233
3434 9266 3440 9267 3440 9268 3447 9268
3447 9270
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:50 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 19, 2:50 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 250 PM CDT Wed May 19 2021 .SHORT TERM...Tonight Through Friday Similar conds were noted across the FA today as we saw this time just 24 hours ago. Plenty of moisture conts to stream into the region today, as a slow movg upr lvl low was still located to our W, in the VCNTY of the TX Panhandle region. Scattered showers have been observed over the FA much of today, but luckily rainfall amts have not been heavy. Expect to see additional showers and a few storms form thru this evening as another upper lvl impulse passes acrs the FA. Hi-Res model data conts to show that a narrow band or two of heavier rainfall wl form, but confidence with the exact placement is still a challenge. However, it does appear that central and western AR wl cont to have the greatest rainfall potential. We already went ahead and changed the Flood Watch to a Flash Flood Watch earlier due mainly to the fact that the threat is more localized. Also added a few counties and extend the watch thru 7 pm Thu evening. Rain chances by Friday wl be decreasing overall from the east as upper ridging begins to bld into AR fm the east. Models have trended a bit slower with this scenario, so have kept some low PoPs in the fcst for the western half of the state on Fri. Elsewhere, the effects of the upper ridge cont to incrs acrs eastern AR, with drier and much warmer conds expected. This trend wl cont into the weekend. && .LONG TERM...Friday Night Through Wednesday Warmer and drier weather will be returning in the extended term, and it will start to feel like the latter half of May again. An upper level ridge will be building into the area across the eastern half of the country, while a surface high under the ridge continues to bring warm and humid surface air into Arkansas. There may be some thunderstorm chances around the periphery of the ridge on some days, which will mainly affect western and northern Arkansas. Daytime temperatures will be in the 80's to lower 90's across the state, with overnight lows generally in the 60's. Rain chances will start to increase notably by Wednesday across the entire area, as the models are in fairly good agreement on breaking down the ridge and bringing in a southwesterly flow pattern aloft with numerous shortwaves transitioning thru the pattern. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Thursday evening FOR Clark-Cleburne- Conway-Dallas-Faulkner-Garland-Grant-Hot Spring-Lonoke- Montgomery-Ouachita-Perry-Pike-Polk-Pope-Pulaski-Saline-Scott- Van Buren-White-Yell. Short Term...44 / Long Term...53
Hazardous weather outlook, May 19, 3:45 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook...Corrected Spelling National Weather Service Little Rock AR 345 PM CDT Wed May 19 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 345 PM CDT Wed May 19 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and hit and miss thunderstorms will continue developing through this evening over mainly the western half of Arkansas. Heavy to excessive rain will be possible where bands of precipitation are persistent and last for several hours. Any severe weather will be spotty at most. Later tonight, it appears precipitation will gradually shift to the west. Toward dawn Thursday, rain should be confined to far western sections of the state toward the Oklahoma border. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Additional showers and thunderstorms will be possible across mainly the western counties through Friday, with a continued flash flood concern. Drier and warmer conditions will arrive from the east this weekend. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 62/233/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:07 PM CDT | Special Weather Statement | LZK | Conway, Pope, Saline | 53 min |
| May 18, 7:21 PM CDT | Special Weather Statement | LZK | Clark | 39 min |
| May 18, 7:33 PM CDT | Tornado Warning | LZK | Conway, Faulkner, Perry | 16 min |
| May 18, 8:04 PM CDT | Special Weather Statement | LZK | Pulaski | 41 min |
| May 18, 8:08 PM CDT | Special Weather Statement | LZK | Faulkner | 37 min |
| May 18, 8:22 PM CDT | Special Weather Statement | LZK | Faulkner | 38 min |
| May 18, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 20 min |
| May 18, 8:42 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry | 4 hr |
| May 18, 8:50 PM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski, Van Buren | 5 hr |
| May 18, 8:54 PM CDT | River Flood Advisory | LZK | Prairie, White, Woodruff | 13 hr |
| May 18, 8:56 PM CDT | Flash Flood Warning | LZK | Faulkner, Grant, Pulaski, Saline | 5 hr |
| May 18, 9:25 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Ouachita | 3 hr |
| May 18, 10:00 PM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Lonoke, Pulaski, Van Buren, White | 3 hr |
| May 18, 10:34 PM CDT | Flash Flood Warning | LZK | Calhoun, Dallas, Grant, Ouachita | 4 hr |
| May 18, 10:51 PM CDT | Flash Flood Warning | LZK | Grant, Pulaski, Saline | 118 min |
| May 19, 10:18 AM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 35 hr |
| May 19, 11:28 AM CDT | Flash Flood Watch | LZK | Clark, Cleburne, Conway, Dallas, Faulkner, Garland and 9 more | 32 hr |
| May 19, 4:43 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Grant | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.